Tamoxifen - Weight gain

I have been taking Tamoxifen since Sept 2007. I did not have a problem with it at first,apart from night sweats. However, I have noticed, recently, that I have started to gain weight and seem to be suffering from water retention, as I struggle to remove my wedding ring at night. My face also looks a fatter. Has anyone else had the same problem? Common sense tells me that the benefits outweigh the problem, but it is a bit depressing all the same.

J.

Yep i often put on 3 pounds over night ( i am dieting) and it drove me mad my rings didnt fit. i now take herbal diuretics and they work.
Water balance from sainsburys or tescos own brand.

X

Hi J

I have been on Tamoxifen for over six months now and have put on approximately three-quarters of a stone - mainly around my middle unfortunately!

Just another of the side effects we have to put up with I guess!

Good luck

She x

Hi J,

Tamoxifen can cause weight gain (i put on a stone in 6 weeks when i first started it!)but I would think your weight gain after 2 1/2 years of being on it, probably isnt due to the tamoxifen alone. Maybe all related to slowing down in general + getting older? I did manage to lose all my weight (thank you Slimming World!) and more, but now after being diagnosed again last year, have put it all back on again. Now then, am I on a red or green day today< let me think … :wink:

K x

Hi

I put on 2 stone, I have been on Tamoxifen for 3 years now. I have joined Weight Watchers and it is coming off but very very slowly. Some weeks I lose nothing but its better than putting on. Hope you find your solution. Its a pain in the butt having to go through this but at least we are here and fighting.

Keep at it, take care and love to you all.

Claire x

Hello
I took tamox for 5 years from 1997-2002 and although I put on weight at first, this did stabilise and I was able to lose it within the first 18 months. I’m on it again now but am also dieting and losing weight.
good luck if you’re looking to lose it!
monica x

Thanks to everyone for your comments. J.

Hi. I’ve put over a stone on since being on Tamoxifen. I was a size 10 and now I’m a 14! Feeling very frumpy!

Hi, I also gone from size 10 to 14, problem is working now…no clothes fit. like confidence hasnt dented enough!!

Me too. Have had to have new clothes all round and self confidence gone down to just about nought!